Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


numbness
Oct 27, 2001

dear doctor, I am 46 years old hiv+ for the last 4 years and on meds since then. viracept and combivir. doing very well. cd4 count 1000 and undectectable vl. I have noticed some weekness in wrist and fingers. have some kind of nerve or muscle injury on my left wrist for months already with not much improvement. noticed pain 1 day after exercise with my arms and wrist on maschine. I used to do the same exercise for a long time before hiv and never experienced this kind of injury. I also noticed considerable loss of fat in my arms and wrist. this may contribute to weaker conditions. but my big concern is, for about one week now i have this numbness in 3 fingers on my right hand. especially at night I experience some strange pain in these fingers accompanied by numbness. in the morning after getting up it takes a few hours for the numbness to go away. i am not seeing my doctor for another 2 months. could this be an early sign of neuropathy or early sign of heart attack. ( read once about heart attack symptoms a while back.) I would also like to mention that I smoke about 10 cigarettes a day and don't drink or do drugs. Any suggestion? Thank you for your answer. Sincerely, jack new york

Response from Dr. Henry

From what information you provided it would seem unlikely that your complaints are due to standard neuropathy from HIV or the drugs you are on. You may have some form of compression neuropathy (carpal tunnel or axillary/cervical) that might warrant referral to a neurologist to sort out. HIV neuropathy is not usually seen when someone is doing well from the HIV standpoint like you. Also, the drugs you are on are not usually associated with neuropathy. Some of the post-exercise pain could be due to tendon/muscle stress. Loss of fat (lipoatrophy) doesn't usually cause those symptoms. KH



Previous
Shingles or something else?
Next
Lipids through the roof on Sustiva & Celexa

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement